MAUDE Adverse Event Report: QUEST MEDICAL INC MPS2 CONSOLE; CPBP HEAT EXCHANGER

QUEST MEDICAL INC MPS2 CONSOLE; CPBP HEAT EXCHANGER
Model Number 5201260
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
The hospital perfusionist reported an issue encountered with the mps console during use.He stated that during end of case that he heard a loud grinding noise coming from the console.The report stated that the console was in warm mode and a heater/cooler was in use.The perfusionist stated he smelled something coming from the console but continued to use the console to complete the procedure.There were no patient complications reported as a result of the alleged issue.The console was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Device evaluation found that the circulation motor was seized.The motor was replaced and the unit was processed with no complications.Further evaluation of the circulation motor that was removed found that the rear pump housing was seized onto the drive magnet.This is a result of insufficient water flow through the pump head which is also the root cause of the complaint.When there is insufficient water flow, the pump head heats up and the plastic expands until it rubs against the drive magnet causing the plastic housing to seize to the drive magnet.

Brand Name
MPS2 CONSOLE
Common Device Name
CPBP HEAT EXCHANGER
Manufacturer (Section D)
QUEST MEDICAL INC
one allentown parkway
allen 75002
MDR Report Key6566085
Report Number1649914-2017-00042
Device Sequence Number13474454
Product Code DTR
UDI-Device Identifier20634624521265
UDI-Public20634624521265
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number5201260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer04/14/2017
Initial Report FDA Received Date05/14/2017
Supplement Report FDA Received Date07/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;